MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Viscoelastic was observed on the lens.The lens had been cut from one edge across the center, typical of removal.Part of the optic was pressed between two posts of the lens case, which caused edge damage.The lens was cleaned with klrp (klotho-related protein).The optic had a large scrape mark on the anterior surface, which would indicate a plunger override occurred.The used company cartridge was also returned.Inadequate viscoelastic was observed in the cartridge.The tip had an aneurysm on the bottom and heavy stress.The cartridge had evidence of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The returned lens the optic had a large scrape mark on the anterior surface, which would indicate a plunger override occurred.The root cause may be related to a failure to follow the instructions for use (ifu).There did not appear to be adequate viscoelastic in the cartridge.Top coat dye stain testing was conducted with acceptable results.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Information was provided that the surgeon felt the handpiece plunger may have been bent.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The intra ocular lens (iol) will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-healthcare professional reported that, during intraocular lens implantation surgery, upon insertion surgeon noted that the lens was scratched, but he felt that the inserter arm was bent and had dragged over the top of the lens.Hence the lens was removed and a backup lens was inserted using a new cartridge and loader.There was patient contact.Procedure completed on the same day using another lens.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22069111
Report Number1119421-2025-01455
Device Sequence Number13136928
Product Code POE
UDI-Device Identifier00380652405805
UDI-Public(01)00380652405805(17)280817(11)240819(10)15898991
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.215
Device Lot Number15898991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; CLAREON VIVITY IOL; MONARCH III CARTRIDGE D; PROVISC
Patient SexUnknown